Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 10, 2005

June 10, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 1:40 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT FRI JUN 10 2005

.SHORT TERM...
WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE
NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT.
CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS
NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE
ONTARIO.

THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE
IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH
SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS
SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH
UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE
DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND
AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE
ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL
CONTINUE WITH CHC POPS.

&&

.LONG RANGE (SUNDAY NIGHT-FRIDAY)
FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO
THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE
SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT
WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE
PERIOD.

&&

.AVIATION (10/18Z - 11/18Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY
CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE
CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND
VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN
HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY
WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR
THROUGH SATURDAY MORNING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 10, 1:25 AM EST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT FRI JUN 10 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
225 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 10, 1:09 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     MORAVIA                 42.71N 76.42W
06/10/2005                   CAYUGA             NY   COUNTY OFFICIAL

            TREES DOWN.

0145 PM     TSTM WND DMG     WHITESBORO              43.12N 75.30W
06/10/2005                   ONEIDA             NY   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

DJN
Local storm report, Jun 10, 1:46 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     MORAVIA                 42.71N 76.42W
06/10/2005                   CAYUGA             NY   COUNTY OFFICIAL

            TREES DOWN.

0145 PM     TSTM WND DMG     FORESTPORT              43.45N 75.22W
06/10/2005                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN.

0145 PM     TSTM WND DMG     WHITESBORO              43.12N 75.30W
06/10/2005                   ONEIDA             NY   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

DJN
Special weather statement, Jun 10, 2:55 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT FRI JUN 10 2005

NYZ023-025-102100-
SCHUYLER NY-TOMPKINS NY-
355 PM EDT FRI JUN 10 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM... PRODUCING SMALL HAIL AND GUSTY WINDS.
  THIS STORM WAS LOCATED NEAR PERRY CITY...OR   ABOUT 11 MILES
  NORTHEAST OF WATKINS GLEN...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JACKSONVILLE AT 400 PM EDT
  WILLOW CREEK AND TAUGHANNOCK FALLS AT 405 PM EDT
  NORTHWEST ITHACA AND MYERS AT 410 PM EDT
  LANSING AT 415 PM EDT
  CAYUGA HEIGHTS AND NORTHEAST ITHACA AT 420 PM EDT
  WEST DRYDEN AT 425 PM EDT

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4260 7687 4242 7684 4240 7640 4258 7637

MSE
Local storm report, Jun 10, 3:50 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     BRADFORD                42.37N 77.10W
06/10/2005                   STEUBEN            NY   AMATEUR RADIO

            TREES DOWN ALONG COUNTY ROUTE 16.

&&

MJC
Local storm report, Jun 10, 4:28 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     GANG MILLS              42.15N 77.13W
06/10/2005                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

MJC
Local storm report, Jun 10, 4:54 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      BRADFORD                42.37N 77.10W
06/10/2005                   STEUBEN            NY   EMERGENCY MNGR

            ROUTE 226 CLOSED DUE TO FLOODING.

&&

MJC

The radar

The Binghamton radar (KBGM), 49 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
June 10, 5:24 PM EST
Where
Bradford County, Sayre
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
41.983, -76.500

Thunderstorm winds downed trees and utility poles. 200 to 300 people without power.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458348.